(This page may contain affiliate links. Read my full disclosure.)
The real reason behind the sudden demise of Late Chief Isiaka Adeleke has been revealed by the Chief Medical Director, Ladoke Akintola University of Technology Teaching Hospital, Osogbo, Prof Akeem Lasisi.
According to the Doctor, the Late Chief died as a result of an overdose of banned injections.
The CMD, while testifying before a coroner, Mr Olusegun Ayilara, in Osogbo, on Monday, said the Chief Medical Director of Biket Hospital, Osogbo, Dr Adebisi Adenle, called him on the telephone on April 23 to tell him that Adeleke had died.
According to Punch, the CMD said: “I saw the corpse. Before any process of examination of any diagnosis in medicine, there is what we call history before examination. So, we asked for the person who knew the conditions surrounding the death of the senator. So, the family pointed to one of the aides and the aide said he (Adeleke) was active the previous day and he came at midnight and started complaining of leg pain. So, they sent for somebody who came to give him injections.
“I asked clearly the medical status of the person that administered the injections. I asked, ‘Is the person a doctor?’ but he said no. ‘Is he a nurse’?, he said he didn’t know but the person was a face they were used to.
“He mentioned various injections, so at that point I asked him if could lay his hands on the empty ampoules of the injections. The family members went home to get them. The injections were five per cent dextrose. We saw empty sachets; it was like a fluid and with it, we saw an intravenous fluid-giving set and scalp vein needle. We saw that empty. We saw two ampoules of Analgin, four ampoules of valium (diazepam) – 10ml each making 40 milligrammes, one ampoule of pentazocine, one ampoule of gentamicin and two ampoules of hydrocortisone.
“All of these were empty and his aide said these were what he was given. He also added that after he had been given, he (Adeleke) called him that he doesn’t want to entertain any visitor and he went to sleep. He (the aide) said he later went back to check him and saw that the senator’s eyes were wide open but he wasn’t breathing.”
“Analgin has been outlawed since the days of Dora Akunyili in NAFDAC. So, I don’t know where they got it from. They were given in excess dosage,” he added.